Arkansas, 2008Tornadoes and Hail in Arkansas, January 8, 2008
January 8, 2008 · NWS LZK · 14 events in 10 counties and zones
Severe thunderstorms affected a large part of Arkansas on the 8th. There were a number of reports of wind damage and an isolated tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $5.5 million
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms affected a large part of Arkansas on the 8th. There were a number of reports of wind damage and an isolated tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 8, 5:41 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 8, 5:41 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
541 AM CST TUE JAN 8 2008
.AVIATION...
COLD FRONT EXPECTED TO PASS ACROSS THE STATE TODAY WITH GUSTY
SOUTHWEST WINDS OF 15 TO 25 MPH PRECEDING THE BOUNDARY. WINDS
WILL SLOWLY SHIFT TO THE WEST AND THEN NORTHWEST BUT WILL ONLY
COME DOWN SLIGHTLY IN SPEED. WINDS JUST OFF THE SURFACE REMAIN
STRONG WITH GOOD SPEED AND DIRECTIONAL SHEAR NOTED. SHOWERS AND
THUNDERSTORMS ARE ALSO EXPECTED THROUGH THE MAJORITY OF THE DAY
UNTIL THE FRONT CLEARS THE STATE WITH VISIBILITY AS LOW AS 2 MILES
AND CEILINGS AS LOW AS 1500 FEET IN THUNDERSTORM ACTIVITY. MVFR TO
OCCASIONAL IFR CONDITIONS ARE EXPECTED THROUGH LATE AFTERNOON WHEN
VFR CONDITIONS WILL RETURN.
&&
.PREV DISCUSSION... /ISSUED 230 AM CST TUE JAN 8 2008/
SHORT TERM...TODAY THROUGH FRIDAY
QUITE AN ACTIVE NIGHT TO THE NORTH AND WEST...BUT OVER OUR FORECAST
AREA...PRECIPITATION HAS BEEN LIGHT AND SCATTERED AT BEST...WITH
VERY LITTLE LIGHTNING NOTED INITIALLY. FOR MOST OF THE NIGHT...
FRONTAL BOUNDARY HAS BEEN STALLED FROM CENTRAL OKLAHOMA INTO
NORTHEAST MISSOURI. THIS ALLOWED THE STORMS TO FORM AND MOVE OVER
THE SAME AREAS OF SOUTHERN MISSOURI AND NORTHEAST OKLAHOMA. PER
LATEST AND PREVIOUS SURFACE ANALYSES...THE SOUTHERN SEGMENT OF THE
FRONT...OVER NORTHEAST AND CENTRAL OKLAHOMA HAS ACTUALLY STARTED TO
SPEED UP A BIT.
STORMS ASSOCIATED WITH THIS SEGMENT WILL AFFECT NORTHWEST AND
NORTHERN ARKANSAS THIS MORNING. FRONT ITSELF LOOKS TO FINALLY MOVE
INTO ARKANSAS DURING THE MORNING HOURS. WHILE SHOWERS/STORMS WILL BE
POSSIBLE...SEVERE THREAT WILL BE WANING SOME.
HOWEVER...AS THE FRONT MOVES FURTHER INTO THE STATE...SHOWERS/STORMS
EXPECTED TO RE-DEVELOP ALONG AND AHEAD OF THE FRONT. THIS WOULD
MOSTLY AFFECT CENTRAL/EASTERN ARKANSAS. WARMING AHEAD OF THE FRONT
COULD BE ENOUGH TO PRODUCE A SEVERE WEATHER THREAT MAINLY DURING THE
AFTERNOON OVER THE AFOREMENTIONED AREAS. AGAIN...WIND DAMAGE/HAIL
WOULD BE THE PRIMARY THREAT...WITH AN ISOLATED TORNADO POSSIBLE
GIVEN THE AMOUNT OF SHEAR AVAILABLE.
GRADIENT WILL REMAIN TIGHT WITH THE APPROACH AND PASSAGE OF THE
FRONT. WINDS WILL BE SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS AS HIGH
AS 35...SHIFTING TO THE NORTHWEST AFTER THE FRONT PASSES. FOR THIS
REASON...WILL POST A LAKE WIND ADVISORY THROUGH THE DAY TODAY.
GRADIENT WILL RELAX TONIGHT...WITH WINDS GRADUALLY SUBSIDING AS THE
FRONT EXITS THE REGION.
UPPER TROUGH COMING DOWN OFF THE ROCKIES LOOKS TO GIVE THE FRONT THE
PUSH IT NEEDS TO CLEAR THE AREA...AND IT SHOULD BE NEAR THE
MISSISSIPPI RIVER DURING THE EARLY EVENING. SYSTEM WILL CLEAR THE
AREA TONIGHT...WITH HIGH PRESSURE FOLLOWING ON ZONAL FLOW ALOFT.
RETURN FLOW SHOULD SET UP QUICKLY OUT AHEAD OF THE NEXT SYSTEM...
WHICH WILL AFFECT THE AREA SOME TIME ON THURSDAY. FRONTAL PASSAGE
WILL BRING A WIND SHIFT...SOME CLOUDS AND LITTLE ELSE. AFTER THE
SYSTEM PASSES...AREA WILL EXPERIENCE ITS FIRST COOLDOWN...AS
NORTHWEST FLOW BUILDS OVER THE REGION.
LONG TERM...FRIDAY NIGHT THROUGH MONDAY
MEDIUM RANGE MODELS ALL CONTINUE TO ADVERTISE ANOTHER PATTERN CHANGE
THAT WILL BRING A RETURN TO TEMPERATURES MORE REMINISCENT OF MID
JANUARY. AS EXPECTED WITH THE MODELS THIS FAR OUT...SOME TIMING AND
INTENSITY DIFFERENCES ARE NOTED BUT ALL AGREE IN DEVELOPING A HIGHLY
AMPLIFIED PATTERN WITH PRONOUNCED NORTHWEST FLOW OVER THE AREA. THE
ECMWF HAS BEEN THE PREFERRED CHOICE IN THE EXTENDED PERIOD OVER THE
PAST SEVERAL WEEKS AND SO NO REASON TO CHANGE COURSE IN SPITE OF THE
GFS PERFORMING BETTER IN THE SHORT TERM. WITH THAT BEING SAID...WILL
BLEND THE GFS/ECWMF SOLUTIONS EARLY IN THE PERIOD BEFORE MORPHING
MORE TOWARDS THE ECWMF.
PERIOD INITIATES WITH SHORTWAVE TROF OVER THE OHIO VALLEY WITH
GENERAL BROAD TROFINESS ELSEWHERE ACROSS THE LOWER 48. AS THE PERIOD
PROGRESSES...PATTERN BECOMES HIGHLY AMPLIFIED AS STRONG RIDGE
DEVELOPS ALONG THE WEST COAST OF THE UNITED STATES. THIS IN TURN
BUCKLES THE UPPER LEVEL FLOW EVEN MORE WITH LARGE TROF BEING CARVED
OUT OVER THE EASTERN TWO THIRDS OF THE NATION WHICH IN TURN BRINGS
DOWN SOME CONSIDERABLY COOLER AIR THAN WHAT HAS BEEN SEEN OF LATE.
ARCTIC HIGH PRESSURE OVER THE AREA EARLY IN THE PERIOD WILL BE
BUMPED EAST AS SURFACE LOW DEVELOPS ALONG THE RED RIVER EARLY
SATURDAY IN RESPONSE TO SHORT WAVE ENERGY DIVING OUT OF THE ROCKIES
ACCOMPANIED BY DECENT HEIGHT FALLS. LOW TRACKS TO THE SOUTH OF THE
AREA SUNDAY PRODUCING WIDESPREAD CLOUDS BUT ONLY SCATTERED PRECIP
OVER MAINLY THE SOUTH AND CENTRAL. IT APPEARS NOW THAT TEMPERATURES
WILL BE JUST WARM ENOUGH FOR RAIN BUT SITUATION BEARS WATCHING FOR
POSSIBLE WINTER WEATHER. THE MOISTURE DOES NOT QUITE GET FAR ENOUGH
NORTH WHERE THE COLDEST AIR LIES SO THE NORTH MAY ESCAPE ANY PRECIP.
HIGH PRESSURE RETURNS FOR MONDAY.
TEMPERATURES LOOK TO BE COOLING OFF CONSIDERABLY AS COLDER AIR
SURGES INTO THE AREA ON PRONOUNCED NORTH TO NORTHWEST FLOW. THE
WARMEST DAY OF THE PERIOD APPEARS TO BE SATURDAY BEFORE TEMPERATURES
START THEIR DECLINE. MEX GUIDANCE...EVEN WITH ITS CLIMATOLOGICAL
BIAS...IS SHOWING WELL BELOW NORMAL TEMPERATURES DURING THE PERIOD
AND ACTUALLY MAY BE OVERDONE. BOTTOM LINE IS IT WILL FEEL MORE LIKE
JANUARY ONCE AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 68 35 52 40 / 70 10 10 10
CAMDEN AR 71 38 57 41 / 70 10 10 10
HARRISON AR 63 31 55 38 / 60 0 10 10
HOT SPRINGS AR 71 36 56 41 / 50 0 10 10
LITTLE ROCK AR 71 36 54 42 / 70 10 10 10
MONTICELLO AR 71 41 56 43 / 70 20 10 10
MOUNT IDA AR 70 34 55 39 / 50 0 10 10
MOUNTAIN HOME AR 65 33 54 37 / 60 0 10 10
NEWPORT AR 70 37 53 42 / 70 10 10 10
PINE BLUFF AR 71 40 55 41 / 70 10 10 10
RUSSELLVILLE AR 72 31 56 39 / 60 0 10 10
SEARCY AR 70 35 53 41 / 70 10 10 10
STUTTGART AR 70 39 53 41 / 70 20 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.
&&
SHORT TERM...57 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Jan 8, 5:00 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE JAN 8 2008
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST TUE JAN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS CONTINUES TO
ADVANCE ACROSS NORTHERN ARKANSAS AT THIS TIME. SHOWERS AND ISOLATED
THUNDERSTORMS ARE ALSO OCCURRING OVER THE CENTRAL AND SOUTHERN
SECTIONS OF THE STATE BUT ARE MUCH MORE SCATTERED IN NATURE.
THE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH A COLD FRONT THAT
IS FINALLY STARTING TO MAKE SOME EASTWARD PROGRESS AFTER REMAINING
NEARLY STATIONARY MOST OF THE NIGHT. A SIGNIFICANT SEVERE WEATHER
EPISODE HAS BEEN ONGOING MOST OF THE NIGHT ACROSS SOUTH CENTRAL
MISSOURI...EXTREME NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA BUT THE
ORIENTATION OF THE FRONT AND THE UPPER WINDS KEPT THE SEVERE WEATHER
AT BAY ACROSS THE LITTLE ROCK FORECAST AREA.
ITS NOT TO SAY THAT SOME OF THE THUNDERSTORMS COULD BRIEFLY REACH
SEVERE LIMITS THIS MORNING AS THERE IS A GREAT DEAL OF WIND ENERGY
ASSOCIATED WITH THIS SYSTEM. HOWEVER...THE THREAT OF WIDESPREAD
SEVERE WEATHER HAD DIMINISHED GREATLY OVER NORTHERN ARKANSAS DURING
THE PAST FEW HOURS. ISOLATED TORNADOES WILL REMAIN POSSIBLE AS WINDS
CONTINUE TO INCREASE WITH HEIGHT WHILE TURNING AND THIS WILL CAUSE
STORMS TO ROTATE. DAMAGING WINDS COULD OCCUR AS WELL.
THE COLD FRONT WILL CONTINUE TO MAKE PROGRESS THROUGH ARKANSAS
TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
...WITH GOOD CHANCES OF PRECIPITATION IN MOST AREAS.
A SECOND ROUND OF SEVERE WEATHER WILL BE POSSIBLE LATER TODAY. THE
FRONT WILL NOT ARRIVE IN SOUTHERN AND EASTERN SECTIONS OF THE STATE
UNTIL LATER IN THE DAY. THE BEST CHANCES OF SEEING SEVERE WEATHER
THIS AFTERNOON WILL BE SOUTH AND EAST OF A LINE FROM NEWPORT TO PINE
BLUFF TO SMACKOVER. STRONG DAMAGING WINDS WILL BE THE PRIMARY
CONCERN AND WHILE THE TORNADO THREAT IS NOT AS GREAT AS THE PREVIOUS
DAY...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE FRONT WILL EXIT
THE STATE TO THE EAST BY TUESDAY EVENING WITH THE PRECIPITATION
ENDING.
BREEZY CONDITIONS WILL CONTINUE TODAY...WITH SOUTHWEST WINDS OF 15
TO 25 MPH. THIS WILL CREATE HAZARDOUS CONDITIONS ON AREA BODIES OF
WATER. THE WINDS WILL SHIFT TO THE WEST AS THE COLD FRONT PASSES...
AND THEN TO THE NORTHWEST. A LAKE WIND ADVISORY REMAINS IN EFFECT
THROUGH THE DAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER WEAK SYSTEM IS EXPECTED TO AFFECT THE AREA BY THURSDAY. THE
SYSTEM WILL BRING A CHANCE OF SHOWERS BUT WILL NOT BE NEARLY AS
STRONG AS THE SYSTEM THAT CAME THROUGH MONDAY NIGHT AND EARLY
TUESDAY.
THE UPPER LEVEL WIND PATTERN IS EXPECTED TO BUCKLE TOWARDS THE END
OF THE WEEK WITH A NORTH TO NORTHWEST FLOW EXPECTED. THIS WILL ALLOW
MODIFIED POLAR AIR TO RETURN TO THE REGION WITH TEMPERATURES COOLING
OFF CONSIDERABLY AND LIKELY FALLING BELOW NORMAL FOR THIS TIME OF
THE YEAR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON WITH ANOTHER
ROUND OF SEVERE WEATHER OVER EASTERN AND SOUTHEAST ARKANSAS
POSSIBLE.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
Event by event
8 thunderstorm wind, 3 tornado, 2 hail, 1 lightning. Local standard time, as filed.
Tornado, Pope
- When
- January 8, 8:26 AM CST to 8:41 AM CST
- Where
- Pope County, 1.18 mi SSW of Moreland to 1.2 mi ESE of Appleton
- Rating
- EF2
- Path length
- 9.62 mi
- Path width
- 440 yd
- Continued into
- Conway, Ar (LZK)
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Property damage
- $3.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 35.354, -93.007
A tornado touched down in central Pope County and tracked to the northeast. The Pope County Office of Emergency Management reported that 42 residential structures were affected. Of these, seven were destroyed, six had minor damage, and the rest had moderate to heavy damage. In addition, six chicken houses, two barns, and a number of outbuildings were destroyed, a travel trailer and motor home were overturned, and hundreds of trees were blown down. A 61 year-old man was killed and his wife was injured when their double-wide mobile home was destroyed on Simba Road, about 1.4 miles south-southeast of Appleton. Arkansas Governor Mike Beebe declared Pope County a state disaster area. The tornado continued into Conway County.
Tornado, Conway
- When
- January 8, 8:41 AM CST to 8:53 AM CST
- Where
- Conway County, 1.94 mi WNW of Jerusalem to 2.9 mi NNW of Cleveland
- Rating
- EF2
- Path length
- 7.56 mi
- Path width
- 440 yd
- Continued into
- Van Buren, Ar (LZK)
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1.8 million
- Reported by
- NWS Storm Survey
- Coordinates
- 35.411, -92.852
The tornado from Pope County moved into northwestern Conway County. According to the Conway County Office of Emergency Management, three homes were destroyed, and 12 others suffered damage ranging from light to heavy. One woman was injured in a mobile home. Ten other structures, such as chicken houses and barns, were destroyed; 13 such structures were damaged. A church, which had stood for more than 100 years, was destroyed and an adjacent cemetery was damaged. Three natural gas well sites were damaged but there was no release of gas. The tornado moved into the Ozark National Forest, where hundreds of trees were blown down. Arkansas Governor Mike Beebe declared Conway County a state disaster area. The tornado continued into Van Buren County.
Tornado, Van Buren
- When
- January 8, 8:53 AM CST to 8:58 AM CST
- Where
- Van Buren County, 2.71 mi S of Liberty Spgs to 2.7 mi W of Beverage Town
- Rating
- EF1
- Path length
- 3.28 mi
- Path width
- 350 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.461, -92.732
The tornado from Conway County continued into Van Buren County. Hundreds of trees were blown down in the Ozark National Forest. The tornado dissipated before leaving the boundaries of the forest.
Hail, Saline
- When
- January 8, 9:00 AM CST
- Where
- Saline County, Paron
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.770, -92.750
Thunderstorm Wind, Clark
- When
- January 8, 9:45 AM CST
- Where
- Clark County, Okolona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 34.000, -93.330
One home and several outbuildings received minor damage on Campground Road. Also, trees were reported down in the area.
Thunderstorm Wind, Clark
- When
- January 8, 10:00 AM CST
- Where
- Clark County, Arkadelphia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300
- Reported by
- Public
- Coordinates
- 34.120, -93.070
A large tree limb fell on a car at Henderson State University and broke a window.
Hail, Izard
- When
- January 8, 10:15 AM CST
- Where
- Izard County, Mt Pleasant
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.970, -91.750
Thunderstorm Wind, Sharp
- When
- January 8, 10:35 AM CST
- Where
- Sharp County, Hardy Ozark Acres Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.300, -91.380
Several large trees were blown down in the area.
Thunderstorm Wind, Lonoke
- When
- January 8, 11:47 AM CST
- Where
- Lonoke County, 2.7 mi ESE of Pettus
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 34.635, -91.876
A house under construction was blown down. Only the foundation and framing for the walls had been completed.
Thunderstorm Wind, Lonoke
- When
- January 8, 11:51 AM CST to 11:53 AM CST
- Where
- Lonoke County, 0.3 mi W of Culler to 1 mi N of Culler
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.650, -91.825
An old barn was destroyed. A residence had part of its roof blown off. In addition, three windows in the house were broken by flying tree limbs, and two storage sheds were damaged. Several trees were blown down.
Thunderstorm Wind, Monroe
- When
- January 8, 12:45 PM CST
- Where
- Monroe County, Clarendon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.680, -91.300
Several trees and power lines were blown down.
Lightning, Drew
- When
- January 8, 1:00 PM CST
- Where
- Drew County, Wilmar
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -91.930
An electrical transformer was hit by lightning, which caused a fire in the surrounding trees.
Thunderstorm Wind, Monroe
- When
- January 8, 1:20 PM CST
- Where
- Monroe County, Holly Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.600, -91.200
Trees and power lines were blown down.
Thunderstorm Wind, Drew
- When
- January 8, 1:41 PM CST
- Where
- Drew County, Coleman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.770, -91.750
Trees were blown down across Arkansas Highway 83.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Pope | 2008-01-08 | 61 | Male | Mobile/Trailer Home | Direct |
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, January 8 to 11, 20082 deaths · 1 injured · $3.7 million · 12 events
- Flash Flooding and Flooding in Illinois, January 8 to 11, 20081 death · 1 injured · $6.0 million · 14 events
- Flash Flooding and Flooding in Indiana, January 8 to 10, 20081 death · $3.4 million · 8 events
- Flooding in Indiana, January 8 to 23, 2008$13 million · 26 events
- Tornadoes and Hail in Mississippi, January 8, 20081 injured · $886,000 · EF1 · 33 events
- Tornadoes and Flash Flooding in Tennessee, January 8, 2008$300,000 · EF1 · 16 events
- Tornadoes and Hail in Arkansas, January 8, 2008$240,000 · EF1 · 10 events
- Tornado and Flood in Missouri, January 8, 2008$255,000 · EF1 · 3 events
- High Wind and Strong Wind in Kentucky, January 8 to 9, 2008$177,000 · 52 kt wind · 27 events
- Lightning Strike and Strong Wind in Texas, January 8, 20082 injured · $201,000 · 2 events
- Flash Flooding in Indiana, January 8 to 9, 2008$130,000 · 17 events
- Damaging Winds in Ohio, January 8 to 9, 2008$67,000 · 50 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65417, 65418, 65420, 67381, 67400, 67399, 67382, 67387, 65421, 65422, 67397, 67383, 67398, 67384.